Home The Book Dr Articles Products Message Boards Journal Articles Search Our Surveys Surgery ESWT Dr Messages Find Good Drs video

shots - strange paranoia

Posted by anne on 11/14/03 at 22:40 (137562)

hi everyone,

i've made all the arrangements for my shot for my PF, but I'm scared that afterwards if I try something new to help my PF I won't be able to tell if it is helping or not because the shot has taken away my ability to judge whether something is helping or hurting my foot by the level of pain i'm in. Does that make sense? Has anyone else thought or experienced this?

Cheers,
Vanessa

Re: shots - strange paranoia

R C on 11/14/03 at 23:32 (137567)

It makes sense,generally, but if there are good reasons to take get the shot, then don't let this matter stop you. The shot should be thought of as something that will help reduce inflammation, and thus enhances the effectiveness of the other things you will also be trying.

My gut feeling (having had three shots during three years) is that you'll do better with your shot is you hardly walk all while your foot aches from the shot itself (it may take a few days). I myself would use crutches in that situation. This gives your foot every chance to respond to the cortisone to do its work, witohut the complications of walking on and putting pressure on the tender site of the injection.

The cortisone reduces inflammation (which is a step forward), rather than merely numbing the flesh (which it does not do, and whcih would be genuine cause for 'paranoia').

Re: shots - strange paranoia

Julie on 11/15/03 at 08:07 (137577)

What did you say your name was? Anne? Vanessa?

If you are a real person, with either name, and about to have a real injection, I would suggest that you not worry about this. If it helps it will help by reducing inflammation, not just pain. If it doesn't, it doesn't, and you'll know soon enough. Rest your foot while you're waiting to see.

Re: shots - strange paranoia

Ellen J. on 11/15/03 at 20:36 (137624)

Hi,
I have had the same feelings and thoughts and it makes sense to try one thing at a time for that reason. You could get your shot and then not try anything new for a short while while you see what effect the shot alone has. For the same reason you describe, I only try one thing at a time when experimenting with some new thing. During the first year or two that I had P.F. I would try all kinds of things in a frantic effort to help my feet feel better, then I would not know which thing worked (or made my feet worse).
I hope your shot works. Let us know what happens!
Oh, and from what I have read, people say you should stay off your feet for awhle after getting the shot. Maybe others will give more advice about that--I don't know anything about the shots.
Ellen J.

Re: apologies for the name

Vanessa on 11/16/03 at 16:41 (137658)

Hi Julie,

Yes, I am a real person about to have a real injection (I'm not sure why I would have posted a message otherwise!), but my apologies for the use of two names. You see more than one person uses this computer, and my sister has a heelspur too (she told me about this website) and I just forgot to change her name. So sorry for the confusion.

Re: apologies for the name

Julie on 11/17/03 at 02:20 (137690)

Hi Vanessa

Please forgive me. We've had a troll here, posting under different names and causing trouble, and some of us have grown suspicious. I'm sorry I doubted you and I wish you all the best for your shot.

Julie

Re: shots - strange paranoia

Sher A on 11/17/03 at 05:58 (137697)

I just had the shot a week ago, now I can at least walk. The pod told me I didn't have to baby my foot or stay off it, just not to overdo it.

Re: apologies for the name

Vanessa on 11/19/03 at 23:16 (138024)

No worries Julie :)